Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 212, NWS Jackson, MS

April 14, 2016Warren County, Mississippi; Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 14, 2016, 10:40 AM CDT for Warren County, Mississippi; Tensas Parish, Louisiana. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2016, 10:40 AM CDT (15:40 UTC)
Expired
Apr 14, 2016, 11:45 AM CDT
In force
65 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Tensas Parish, LA, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 10:58 AM CDTHAIL 1Wnw Newellton, LAFELL AT THE TENSAS STATE BANK.
Apr 14, 10:58 AM CDTHAIL 1.251 Ne Newellton, LAFELL ALONG HILLCREST DRIVE. PICTURE AND REPORT RELAYED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

823 
WUUS54 KJAN 141540
SVRJAN
LAC107-MSC149-141645-
/O.NEW.KJAN.SV.W.0212.160414T1540Z-160414T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT THU APR 14 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN TENSAS PARISH IN NORTHEASTERN LOUISIANA...
  SOUTHWESTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 1145 AM CDT

* AT 1040 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWLIGHT...OR
  21 MILES EAST OF WINNSBORO...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  NEWELLTON AROUND 1100 AM CDT. 
  SOMERSET AROUND 1105 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3220 9132 3222 9125 3221 9124 3222 9123
      3223 9112 3221 9111 3222 9106 3223 9105
      3218 9104 3217 9106 3210 9104 3208 9108
      3205 9108 3205 9110 3208 9115 3206 9116
      3205 9115 3204 9141 3220 9143
TIME...MOT...LOC 1540Z 262DEG 17KT 3210 9136 

HAIL...1.00IN
WIND...60MPH
 
$$

19
2 follow-up statements
378 
WWUS54 KJAN 141554
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1054 AM CDT THU APR 14 2016

LAC107-MSC149-141645-
/O.CON.KJAN.SV.W.0212.000000T0000Z-160414T1645Z/
TENSAS LA-WARREN MS-
1054 AM CDT THU APR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHEASTERN TENSAS PARISH IN NORTHEASTERN LOUISIANA AND
SOUTHWESTERN WARREN COUNTIES...

AT 1054 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWELLTON...OR
21 MILES SOUTH OF TALLULAH...MOVING EAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  NEWELLTON AROUND 1100 AM CDT. 
  SOMERSET AROUND 1105 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3220 9132 3222 9125 3221 9124 3222 9123
      3223 9112 3221 9111 3222 9106 3223 9105
      3218 9104 3217 9106 3210 9104 3208 9108
      3205 9108 3205 9110 3208 9115 3206 9116
      3205 9115 3204 9135 3220 9138
TIME...MOT...LOC 1554Z 262DEG 17KT 3211 9128 

HAIL...1.50IN
WIND...60MPH
 
$$

JC
185 
WWUS54 KJAN 141610
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT THU APR 14 2016

LAC107-MSC149-141645-
/O.CON.KJAN.SV.W.0212.000000T0000Z-160414T1645Z/
TENSAS LA-WARREN MS-
1110 AM CDT THU APR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHEASTERN TENSAS PARISH IN NORTHEASTERN LOUISIANA AND
SOUTHWESTERN WARREN COUNTIES...

AT 1110 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOMERSET...OR
19 MILES SOUTH OF TALLULAH...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN TENSAS PARISH IN NORTHEASTERN LOUISIANA AND SOUTHWESTERN
WARREN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3222 9125 3221 9124 3222 9123 3223 9112
      3221 9111 3222 9106 3223 9105 3218 9104
      3217 9106 3210 9104 3208 9108 3205 9108
      3205 9110 3208 9115 3206 9116 3205 9115
      3204 9126 3221 9129
TIME...MOT...LOC 1610Z 265DEG 20KT 3212 9115 

HAIL...1.25IN
WIND...60MPH
 
$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:23 AM CDT, 17 minutes earlier.

Area forecast discussion, Apr 14, 10:23 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1023 AM CDT THU APR 14 2016

.UPDATE...
SEEN VIA WATER VAPOR IMAGERY...THE UPPER LOW IS CENTERED OVER LITTLE
ROCK AR CURRENTLY. SOME STORMS HAVE FORMED ON THE SOUTHERN PERIPHERY
OF THE LOW THIS MORNING IN NORTHEAST LA. THERE IS ENOUGH CAPE AND
LAPSE RATE TO GET SOME SMALL HAIL...UP TO QUARTER SIZE...OUT OF
THESE AND PERHAPS SOME GUSTY WINDS BUT DO NOT EXPECT MUCH MORE THAN
THAT WITH THESE SCATTERED STORMS TODAY. IF THESE STORMS DO MANAGE TO
GET MORE ORGANIZED...COULD SOME DAMAGING WIND GUSTS.

ADJUSTED THE MORNING POPS BASED ON CURRENT TRENDS AND HI-RES MODEL
OUTPUT. THE TEMP FORECAST LOOKS PRETTY GOOD THOUGH. HIGHS IN THE LOW
70S SEEM ABOUT RIGHT WITH HEAVY CLOUD COVER AND SCATTERED RAIN
THROUGHOUT THE DAY. /10/

&&

.AVIATION...
VISIBILITIES ARE IMPROVING AS FOG CONTINUES TO DISSIPATE ACROSS THE
AREA THIS MORNING. HOWEVER...A CONGLOMERATION OF LOW CLOUDS AND
CONVECTION THROUGHOUT THE NEXT 24 HOURS WILL RESULT IN MAINLY MVFR
FLIGHT CATEGORIES AT MOST SITES. SOME BRIEF PERIODS OF IFR/LIFR
CONDITIONS ARE POSSIBLE IF HEAVIER CONVECTION IS OBSERVED ON-STATION.
A FEW SEVERE STORMS ARE ALSO POSSIBLE LATE THIS MORNING THROUGH THIS
AFTERNOON ACROSS THE AREA. HAIL TO THE SIZE OF QUARTERS AND GUSTY
WINDS WILL BE POSSIBLE WITH THESE SEVERE STORMS. PREVAILING WINDS
TODAY AND OVERNIGHT WILL BE FROM THE EAST BETWEEN 3- 8 KNOTS. /19/

&&

.PREV DISCUSSION... /ISSUED 451 AM CDT THU APR 14 2016/

DISCUSSION...

TODAY THROUGH FRIDAY NIGHT...

VERY MOIST BOUNDARY LAYER CONDITIONS AND COOL NORTHEAST FLOW ARE
LEADING TO FOG IN THE PINE BELT REGION - CURRENTLY MONITORING FOR
PATCHY DENSE FOG POTENTIAL IN THE NEXT FEW HOURS. FOR NOW THERE IS
JUST ENOUGH MIXING TO KEEP VISIBILITY ABOVE A QUARTER MILE.

LATER TODAY...MODEST LIFT ASSOCIATED WITH AN UPPER LOW COMBINED WITH
AN UNSTABLE AIRMASS AND SUBSTANTIAL DEEP LAYER SHEAR WILL RESULT IN A
LIMITED THREAT FOR A FEW SEVERE STORMS IN THE ARKLAMISS. WHILE THE
FORECAST AREA IS CURRENTLY VOID OF CONVECTIVE PRECIPITATION...MOST
GUIDANCE INDICATES THAT INCREASING CYCLONIC FLOW AND LOW LEVEL WARM
ADVECTION ON THE SOUTHERN PERIPHERY OF THE UPPER LOW WILL PROVIDE
SUFFICIENT LIFT AND MOISTURE TO INITIATE THUNDERSTORM
ACTIVITY...ESPECIALLY BY THE AFTERNOON.

LOW LEVEL FLOW IS NOT STRONG...BUT EFFECTIVE DEEP LAYER BULK SHEAR
OF ~35KTS SHOULD HELP TO ORGANIZE CLUSTERS OF STORMS AND PERHAPS
GENERATE A FEW DISCRETE CELLS. COLD AIR ALOFT WILL RESULT IN STEEP
LAPSE RATES IN THE HAIL PRODUCING LAYER. THE GFS INDICATES LOW...BUT
NOT INSIGNIFICANT...LARGE HAIL PARAMETER AND SHIP VALUES. WILL
INDICATE A LIMITED THREAT TODAY IN THE HWO/GRAPHICS FOR MARGINALLY
SEVERE HAIL AND SOME WIND GUST POTENTIAL GIVEN THE STRONG DEEP LAYER
FLOW AND POTENTIAL STORM ORGANIZATION. CONFIDENCE IN RAINFALL IS
RATHER LOW TODAY DUE TO UNCERTAIN MESOSCALE INFLUENCES AND POTENTIAL
SFC FOCI...BUT PERSISTENT AREAS OF LIFT COULD SUPPORT SOME LOCALLY
HEAVY RAIN AREAS.

AS WE GO INTO TONIGHT AND FRIDAY...LIFT ASSOCIATED WITH THE
MEANDERING UPPER LOW WILL WEAKEN AS WILL INSTABILITY. SIGNIFICANT
RAINFALL WILL BE POSSIBLE TONIGHT WITH A TREND TOWARD LOWER RAIN
CHANCES WITH TIME. BY THE TIME WE GET TO FRIDAY NIGHT...MOST RAIN
CHANCES WILL HAVE ENDED. TEMPERATURES WILL CONTINUE TO BE SEASONABLY
MILD THROUGH THE NEAR TERM...AND DIURNAL RANGES WILL BE A LITTLE LESS
THAN NORMAL DUE TO THE CONSIDERABLE CLOUDINESS/PRECIP. /EC/

SATURDAY THROUGH WEDNESDAY...

WE WILL HAVE AN INTERESTING UPPER PATTERN AS WE START WITH A REX
BLOCK OVER THE EASTERN CONUS...WHICH WILL TRANSITION TO A HIGHER
LATITUDE OMEGA BLOCK EARLY NEXT WEEK. THIS WILL KEEP A SLOW MOVING
UPPER TROUGH OVER THE WESTERN CONUS AT BAY. WITH THIS PATTERN STILL
LOOKING AT A MOSTLY DRY CONDITIONS OVER THE ARKLAMISS FOR THE
WEEKEND INTO EARLY NEXT WEEK.

AS THE REX BLOCK PATTERN TRANSITIONS INTO AN OMEGA BLOCK THIS
WEEKEND...THE UPPER LEVEL RIDGE WILL GENERALLY BECOME FIXED ALONG
THE MS RIVER VALLEY. HIGHER HEIGHTS AND SUBSIDENCE ASSOCIATED WITH
THIS RIDGE POSITION SHOULD ENSURE MOSTLY DRY AND CONTINUED MILD DAYS
AND COOL NIGHTS FOR THE ARKLAMISS GOING FROM THE WEEKEND INTO
MONDAY. KEPT ANY LOW CHANCES OF RAIN MAINLY WEST OF THE MS RIVER FOR
SUNDAY NIGHT THROUGH MONDAY NIGHT. AS WE MOVE INTO THE MIDDLE OF THE
WORK WEEK THE PATTERN WILL TRANSITION AS THE UPPER TROUGH WILL BE
SQUEEZED OUT BY TWO BLOCKING RIDGES ON EITHER SIDE OF THE FEATURE.
THIS WILL BECOME AN HIGH OVER LOW BLOCK OVER THE WESTERN HALF OF THE
CONUS. THERE WILL BE AN ACTIVE SOUTHERN STREAM TO THE SOUTH WITH A
SERIES OF DISTURBANCES PUSHING THROUGH. THE ECMWF AND GFS BOTH BRING
A DISTURBANCE INTO THE REGION FOR TUESDAY INTO WEDNESDAY. OUR RAIN
CHANCES WILL CONTINUE INTO THE WEEKEND AS A SERIES OF DISTURBANCES
CONTINUE TO MOVE INTO THE SOUTHERN STREAM. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  58  67  56 /  72  63  46  15
MERIDIAN      72  56  64  54 /  71  63  53  20
VICKSBURG     72  59  71  57 /  63  57  39  11
HATTIESBURG   72  59  69  57 /  76  60  38  20
NATCHEZ       72  60  72  58 /  61  49  39  13
GREENVILLE    71  58  70  55 /  55  52  20  13
GREENWOOD     70  57  68  55 /  55  58  29  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 14, 9:57 AM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CDT THU APR 14 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
957 AM CDT THU APR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
THROUGH THIS AFTERNOON. HAIL TO THE SIZE OF QUARTERS...ALONG WITH
SOME DAMAGING WIND GUSTS...WILL BE POSSIBLE WITH THESE STORMS.
THUNDERSTORMS ARE EXPECTED TO DIMINISH IN COVERAGE AND INTENSITY AS
WE PROGRESS INTO THE EVENING HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 14, 8:37 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
837 AM CDT THU APR 14 2016

LAZ007-141415-
MOREHOUSE LA-
837 AM CDT THU APR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE PARISH
THROUGH 915 AM CDT...

AT 836 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SWARTZ...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
MOREHOUSE PARISH...INCLUDING THE FOLLOWING LOCATIONS. OAK RIDGE AND
COLLINSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3277 9160 3271 9163 3268 9162 3262 9166
      3261 9172 3256 9174 3257 9181 3252 9184
      3254 9189 3252 9190 3255 9192 3261 9193
      3266 9191 3266 9194 3271 9197 3270 9202
      3271 9204 3270 9204 3269 9205 3271 9206
TIME...MOT...LOC 1336Z 265DEG 15KT 3263 9200

19
Special weather statement, Apr 14, 9:43 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
943 AM CDT THU APR 14 2016

LAZ015-023-141530-
RICHLAND LA-FRANKLIN LA-
943 AM CDT THU APR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN AND
CENTRAL RICHLAND PARISHES UNTIL 1030 AM CDT...

AT 942 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR RAYVILLE TO ARCHIBALD. MOVEMENT WAS
EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  HOLLY RIDGE AROUND 1000 AM CDT.
  DELHI AROUND 1025 AM CDT.
  BAKERS AROUND 1030 AM CDT.

LAT...LON 3247 9176 3254 9144 3253 9147 3249 9149
      3243 9147 3244 9148 3241 9148 3240 9149
      3236 9145 3235 9146 3236 9149 3235 9150
      3234 9150 3234 9147 3232 9147 3232 9150
      3230 9150 3229 9183
TIME...MOT...LOC 1442Z 254DEG 17KT 3243 9172 3233 9178

19
Special weather statement, Apr 14, 10:00 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT THU APR 14 2016

LAZ023-141530-
FRANKLIN LA-
1000 AM CDT THU APR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN PARISH
UNTIL 1030 AM CDT...

AT 1000 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CROWVILLE...OR NEAR WINNSBORO...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CROWVILLE AROUND 1005 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3234 9148 3232 9147 3232 9150 3229 9150
      3230 9153 3225 9152 3226 9155 3225 9156
      3223 9154 3224 9151 3221 9155 3220 9149
      3216 9149 3214 9151 3213 9150 3212 9168
      3229 9171
TIME...MOT...LOC 1500Z 257DEG 20KT 3220 9162

19
Special weather statement, Apr 14, 10:20 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT THU APR 14 2016

LAZ023-025-141545-
TENSAS LA-FRANKLIN LA-
1020 AM CDT THU APR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FRANKLIN AND
NORTHERN TENSAS PARISHES UNTIL 1045 AM CDT...

AT 1020 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER NEWLIGHT...OR 15 MILES EAST OF WINNSBORO...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NEWLIGHT AROUND 1025 AM CDT.
  NEWELLTON AND SOMERSET AROUND 1045 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3215 9154 3221 9136 3220 9132 3223 9127
      3221 9124 3224 9120 3225 9113 3221 9112
      3220 9116 3214 9117 3212 9112 3213 9107
      3212 9103 3210 9104 3207 9108 3207 9112
      3208 9115 3206 9116 3202 9154
TIME...MOT...LOC 1520Z 250DEG 18KT 3208 9147

19
Special weather statement, Apr 14, 10:30 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT THU APR 14 2016

LAZ009-016-141615-
EAST CARROLL LA-MADISON LA-
1030 AM CDT THU APR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT MADISON AND SOUTHERN EAST
CARROLL PARISHES UNTIL 1115 AM CDT...

AT 1030 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR WARDEN TO TENDAL TO 6 MILES SOUTH OF
WAVERLY TO 7 MILES NORTH OF NEWLIGHT. MOVEMENT WAS EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  TENDAL AROUND 1035 AM CDT.
  TALLULAH AROUND 1100 AM CDT.
  MANSFORD AND AFTON AROUND 1105 AM CDT.
  SONDHEIMER AROUND 1110 AM CDT.
  OMEGA AROUND 1115 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MOUND AND RICHMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3236 9145 3251 9148 3257 9144 3260 9106
      3255 9108 3249 9099 3249 9104 3255 9109
      3248 9112 3244 9105 3245 9098 3236 9100
      3234 9093 3229 9098 3219 9100 3224 9103
      3221 9112 3225 9113 3221 9124 3220 9149
TIME...MOT...LOC 1530Z 270DEG 20KT 3256 9146 3246 9137 3235 9139 3221
9144

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:54 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren81 min
Apr 14, 11:31 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren59 min
Apr 14, 12:09 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds81 min
Apr 14, 1:24 PM CDTSpecial Weather StatementJANRankin66 min
Apr 14, 1:44 PM CDTSpecial Weather StatementJANJefferson46 min
Apr 14, 2:00 PM CDTSevere Thunderstorm WarningJANJefferson27 min
Apr 14, 2:15 PM CDTSevere Thunderstorm WarningJANRankin60 min
Apr 14, 2:16 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln29 min
Apr 14, 2:58 PM CDTSevere Thunderstorm WarningJANSmith62 min
Apr 14, 3:03 PM CDTSevere Thunderstorm WarningJANLincoln57 min
Apr 14, 3:47 PM CDTSpecial Weather StatementJANLamar28 min
Apr 14, 4:02 PM CDTSevere Thunderstorm WarningJANLawrence43 min
Apr 14, 4:19 PM CDTSpecial Weather StatementJANJones26 min
Apr 14, 4:29 PM CDTSevere Thunderstorm WarningJANJones61 min
Apr 14, 4:31 PM CDTSevere Thunderstorm WarningJANJefferson Davis41 min
Apr 14, 4:38 PM CDTSpecial Weather StatementJANJasper37 min
Apr 14, 5:02 PM CDTSevere Thunderstorm WarningJANJasper, Jones45 min
Apr 14, 5:09 PM CDTFlash Flood WarningJANJasper, Jones3 hr
Apr 14, 5:22 PM CDTSpecial Weather StatementJANLowndes23 min
Apr 14, 5:30 PM CDTSpecial Weather StatementJANCovington30 min
Apr 14, 5:43 PM CDTFlash Flood WarningJANLowndes3 hr
Apr 14, 8:37 AM CDTSpecial Weather StatementJANMorehouse38 min
Apr 14, 9:12 AM CDTSevere Thunderstorm WarningJANMorehouse, Richland22 min
Apr 14, 9:43 AM CDTSpecial Weather StatementJANRichland47 min
Apr 14, 10:00 AM CDTSpecial Weather StatementJANFranklin30 min
Apr 14, 10:20 AM CDTSpecial Weather StatementJANTensas25 min
Apr 14, 10:30 AM CDTSpecial Weather StatementJANMadison45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.